Connect with others who understand.

sign up log in
About MyFibroTeam
Real members of MyFibroTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Please Share Your Medication Side Effects Issues

Please Share Your Medication Side Effects Issues

So here I am, stunned after a trip to docs about recurring cystitis.
I have been proud of managing Fibro with meds, holistic therapy, tai chi, pilates and yoga.
What a f***ing joke my 'managing' has been!
For the first time in years I had blood tests and 2 urine dip test.
I assumed everything was ok, as I feel ok & look fantastically healthy, so didn't answer the call from the Doc, & ignored 2 letters calling me in. Mistake!
When I went for my repeats, I… read more

A MyFibroTeam Member said:

You mentioned holistic therapy. There are several herbal supplements people take and think they are safe. There are some that can cause damage to your organs or not mix well with a prescription medication you may be on. I’m not denying the fact that prescription medications can cause organ damage, but so can some herbal supplements, just because they are natural doesn’t mean they are safe. About 10 years ago I was taking black cohosh for hot flashes, I was surprised when I found out it’s hard on your liver, some bottles even had a warning on them. Here are a few herbal supplements that could be dangerous: St. John’s Wort, Kava, Ginkgo, licorice root, ginseng. I know several people research a prescription drug but not herbal supplements. Please research both.

posted 12 months ago
A MyFibroTeam Member said:

Hi. First off, let me say how sorry I am that you are in this predicament & I wish you all the best w/ your recovery. Secondly, any drugs we put in our bodies has the potential to cause problems, be it in the short term or long term. My DR & I always assess the risks & adverse reactions before I start a new drug. My body is highly sensitive to drugs--I always have a reaction of some sort. (Even Tylenol Severe Sinus medicine that I buy at my local pharmacy makes me very nauseous & I get the shakes.) I cant take any narcotics & most pain control medications like Tramadol cause severe constipation. I have IBS so the last thing I need is something that is going to make my gut health worse. I had a seizure w/ Gabapentin & Diplopia for almost 2 months w/ Lyrica (that is double vision). All of the arthritic type medications tore my stomach up & caused pain; many other meds caused side effects such as rapid weight gain, peripheral swelling, itching, severe dry mouth, dizziness, loss of balance, etc, etc, the list goes on. My DR is now concerned w/me taking too much Advil or Ibuprophen because of the risk of heart attack. My list of "safe" options for managing pain is dwindling fast. I currently take Misoprostol (prescription drug) for pain & it does a decent job. I use a marijuana vape at night to help me to fall sleep. (Nothing "keeps" me asleep as my pain is constant & I'm moving, tossing & turning alot.)
I'm to a point now that I just do my best to weather through the pain without any strong pain meds. I take alot of baths w/Epsom salts, I have a massager & heating pad, strong dosage hemp cream, plus Tizanidine (RX muscle relaxer) & Hydroxyzine (RX) to help minimize itching & anxiety. All of this works for me right now....but it may not work a year from now. One thing I do is try to stay hydrated since I am taking prescription medications & to eat plenty of fruits & vegetables, avoid sugar & minimize salt intake....and read all correspondence from my medical professionals regarding my health. 💖

posted 12 months ago
A MyFibroTeam Member said:

To clarify I had a Liver Tx (was on Heart Tx list but got off).
But the Immuno meds are required and the beat up the kidneys, why I eat how I do. And i am low sugar as Immuno also freaks that out.

posted 12 months ago
A MyFibroTeam Member said:

Oh my, I am so sorry.. Thank you for posting about this. At 67, I am very careful with my medicines and I rely on my pharmacist for any questions about drug interactions. My doctor checks my organ function every year and sees me at least twice yearly. Praying you are feeling better, soon!

posted 12 months ago
A MyFibroTeam Member said:

I applaud your choice to manage your fibro using holistic approaches. I have been teaching Yoga, Tai Chi, Pilates and Meditation for 20 years and just the fact that I am either moving on my mat through Yoga and Pilates or moving while standing (the 108 step Moy set is called a moving meditation) I have given myself the very best treatment that I can also have some ownership over. I think your post is important because you're showing everyone how it critical it is to keep open lines of communication open between your doctor and you.

posted 12 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in